Alert archive / Hawaii / High Surf Warnings in 2013
High Surf Warning 2, NWS Honolulu, HI
NWS Honolulu, HI issued this high surf warning at Jan 21, 2013, 9:58 AM HST for Honolulu County, Kauai County, Kalawao County, Hawaii. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2013, 9:58 AM HST (19:58 UTC)
- Expired
- Jan 22, 2013, 1:09 PM HST
- In force
- 27 hr
- Issued by
- NWS Honolulu, HI
Counties Honolulu County, HI, Kalawao County, HI, Kauai County, HI
The radar
The Molokai radar (PHMO), 116 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lihue, (PHLI), launched 12:00Z, 8.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1117 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
200 WHHW40 PHFO 211958 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 958 AM HST MON JAN 21 2013 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI... ...HIGH SURF WARNING FOR NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF THE BIG ISLAND... .A NEW LONG PERIOD NORTHWEST SWELL WILL BUILD THIS AFTERNOON AND PEAK TONIGHT IN MOST AREAS...BRINGING SURF ABOVE WARNING LEVELS TO EXPOSED NORTH AND WEST FACING SHORES. THE WEST FACING SHORES OF THE BIG ISLAND WILL SEE SURF INCREASING ABOVE ADVISORY LEVELS TONIGHT...REMAINING SO THROUGH TUESDAY NIGHT. HIZ019-212100- /O.CAN.PHFO.SU.Y.0003.000000T0000Z-130122T0400Z/ MAUI CENTRAL VALLEY- 958 AM HST MON JAN 21 2013 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH SURF ADVISORY. SURF HEIGHTS IN COASTAL PORTIONS OF THIS PUBLIC ZONE WILL REMAIN BELOW ADVISORY LEVELS. $$ HIZ001>003-006>008-012-013-017-020-220900- /O.UPG.PHFO.SU.Y.0003.000000T0000Z-130122T0400Z/ /O.NEW.PHFO.SU.W.0002.130121T1958Z-130123T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-WINDWARD HALEAKALA- 958 AM HST MON JAN 21 2013 ...HIGH SURF WARNING IN EFFECT UNTIL 6 PM HST TUESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST TUESDAY. THE HIGH SURF ADVISORY IS NO LONGER IN EFFECT. * SURF...ALONG NORTH FACING SHORES...BUILDING TO 20 TO 30 FEET. ALONG WEST FACING SHORES...BUILDING TO 15 TO 20 FEET. * TIMING...SURF WILL BUILD THROUGH TONIGHT...PEAK EARLY TUESDAY... AND THEN DIMINISH. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE DANGEROUS CONDITIONS MEAN THAT ONLY HIGHLY EXPERIENCED PERSONS SHOULD ENTER THE WATER. INEXPERIENCED PERSONS SHOULD REMAIN OFF BEACHES AND ADJACENT BEACHFRONT AREAS. LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ HIZ009-220900- /O.NEW.PHFO.SU.W.0002.130121T1958Z-130123T0400Z/ OLOMANA- 958 AM HST MON JAN 21 2013 ...HIGH SURF WARNING IN EFFECT UNTIL 6 PM HST TUESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST TUESDAY. * SURF...BUILDING TO HEIGHTS OF 20 TO 30 FEET. * TIMING...SURF WILL BUILD THROUGH TONIGHT...PEAK EARLY TUESDAY... AND THEN DIMINISH. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE DANGEROUS CONDITIONS MEAN THAT ONLY HIGHLY EXPERIENCED PERSONS SHOULD ENTER THE WATER. INEXPERIENCED PERSONS SHOULD REMAIN OFF BEACHES AND ADJACENT BEACHFRONT AREAS. LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ HIZ023-026-220900- /O.NEW.PHFO.SU.Y.0004.130122T0400Z-130123T1600Z/ KONA-KOHALA- 958 AM HST MON JAN 21 2013 ...HIGH SURF ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST WEDNESDAY. * SURF...INCREASING TO HEIGHTS OF 6 TO 10 FEET. * TIMING...BUILDING TONIGHT...PEAKING TUESDAY...THEN DIMINISHING. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. BOATERS SHOULD EXPECT RECREATIONAL SURFERS AND BODY BOARDERS UTILIZING HARBOR CHANNELS TO ACCESS SURFING AREAS. && $$ BIRCHARD
5 follow-up statements
772 WHHW40 PHFO 220143 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 343 PM HST MON JAN 21 2013 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI... ...HIGH SURF WARNING FOR NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF THE BIG ISLAND... .A LONG PERIOD NORTHWEST SWELL WILL BUILD OVERNIGHT AND PEAK EARLY TUESDAY IN MOST AREAS...RESULTING IN SURF ABOVE WARNING LEVELS ALONG EXPOSED NORTH AND WEST FACING SHORES. THE WEST FACING SHORES OF THE BIG ISLAND WILL SEE SURF INCREASING ABOVE ADVISORY LEVELS TONIGHT...REMAINING SO THROUGH TUESDAY NIGHT. HIZ001>003-006>009-012-013-017-020-221445- /O.CON.PHFO.SU.W.0002.000000T0000Z-130123T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- MOLOKAI LEEWARD-MAUI WINDWARD WEST-WINDWARD HALEAKALA- 343 PM HST MON JAN 21 2013 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY. * SURF...ALONG NORTH FACING SHORES...BUILDING TO 20 TO 30 FEET. ALONG WEST FACING SHORES...BUILDING TO 15 TO 20 FEET. * TIMING...SURF WILL BUILD THROUGH TONIGHT...PEAK EARLY TUESDAY...AND THEN DIMINISH BELOW WARNING LEVELS LATE TUESDAY. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE DANGEROUS CONDITIONS MEAN THAT ONLY HIGHLY EXPERIENCED PERSONS SHOULD ENTER THE WATER. INEXPERIENCED PERSONS SHOULD REMAIN OFF BEACHES AND ADJACENT BEACHFRONT AREAS. LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ HIZ023-026-221445- /O.CON.PHFO.SU.Y.0004.130122T0400Z-130123T1600Z/ KONA-KOHALA- 343 PM HST MON JAN 21 2013 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY. * SURF...BUILDING TO HEIGHTS OF 6 TO 10 FEET. * TIMING...BUILDING TONIGHT...PEAKING TUESDAY...THEN DIMINISHING EARLY WEDNESDAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. BOATERS SHOULD EXPECT RECREATIONAL SURFERS AND BODY BOARDERS UTILIZING HARBOR CHANNELS TO ACCESS SURFING AREAS. && $$ BIRCHARD
111 WHHW40 PHFO 221318 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 318 AM HST TUE JAN 22 2013 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI AND MOLOKAI AND NORTH FACING SHORES OF OAHU AND MAUI... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF OAHU AND NORTH FACING SHORES OF THE BIG ISLAND... .A NORTHWEST SWELL WILL PEAK BY NOON TODAY...PRODUCING SURF ABOVE WARNING LEVELS ALONG NORTH AND WEST FACING SHORES DIRECTLY EXPOSED TO THE SWELL AND ADVISORY LEVEL SURF ON SHORES WITH A PARTIAL EXPOSURE. THE SURF WILL DROP BELOW THE WARNING THRESHOLD BY THIS EVENING BUT CONTINUE ABOVE THE ADVISORY LEVEL THROUGH WEDNESDAY MORNING. HIZ006-230230- /O.CAN.PHFO.SU.W.0002.000000T0000Z-130123T0400Z/ /O.NEW.PHFO.SU.Y.0005.130123T0400Z-130123T1600Z/ WAIANAE COAST- 318 AM HST TUE JAN 22 2013 ...HIGH SURF ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST WEDNESDAY... ...HIGH SURF WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST WEDNESDAY. THE HIGH SURF WARNING HAS BEEN CANCELLED. * SURF...BUILDING TO 10 TO 15 FEET. * TIMING...SURF WILL PEAK BY NOON TODAY...THEN GRADUALLY DIMINISH THROUGH WEDNESDAY MORNING. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. BOATERS SHOULD EXPECT RECREATIONAL SURFERS AND BODY BOARDERS UTILIZING HARBOR CHANNELS TO ACCESS SURFING AREAS. && $$ HIZ023-026-221430- /O.CAN.PHFO.SU.Y.0004.000000T0000Z-130123T1600Z/ KONA-KOHALA- 318 AM HST TUE JAN 22 2013 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH SURF ADVISORY. BUOY DATA INDICATE SURF WILL NOT REACH ADVISORY LEVELS. $$ HIZ019-230230- /O.EXA.PHFO.SU.W.0002.000000T0000Z-130123T0400Z/ MAUI CENTRAL VALLEY- 318 AM HST TUE JAN 22 2013 ...HIGH SURF WARNING IN EFFECT UNTIL 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. * SURF...ALONG NORTH FACING SHORES...BUILDING TO 20 TO 25 FEET. * TIMING...SURF WILL PEAK BY NOON TODAY...THEN DROP BELOW THE WARNING LEVEL BY THIS EVENING. SURF WILL CONTINUE ABOVE THE ADVISORY LEVEL THROUGH WEDNESDAY MORNING. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE DANGEROUS CONDITIONS MEAN THAT ONLY HIGHLY EXPERIENCED PERSONS SHOULD ENTER THE WATER. INEXPERIENCED PERSONS SHOULD REMAIN OFF BEACHES AND ADJACENT BEACHFRONT AREAS. LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ HIZ001>003-007>009-012-013-017-020-230230- /O.CON.PHFO.SU.W.0002.000000T0000Z-130123T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST- WINDWARD HALEAKALA- 318 AM HST TUE JAN 22 2013 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * SURF...ALONG NORTH FACING SHORES...20 TO 25 FEET. ALONG WEST FACING SHORES...15 TO 20 FEET. * TIMING...SURF WILL PEAK BY NOON TODAY...THEN DROP BELOW THE WARNING LEVEL BY THIS EVENING. SURF WILL CONTINUE ABOVE THE ADVISORY LEVEL THROUGH WEDNESDAY MORNING. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE DANGEROUS CONDITIONS MEAN THAT ONLY HIGHLY EXPERIENCED PERSONS SHOULD ENTER THE WATER. INEXPERIENCED PERSONS SHOULD REMAIN OFF BEACHES AND ADJACENT BEACHFRONT AREAS. LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ HIZ025-230230- /O.NEW.PHFO.SU.Y.0005.130122T1318Z-130123T1600Z/ BIG ISLAND NORTH AND EAST- 318 AM HST TUE JAN 22 2013 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST WEDNESDAY. * SURF...BUILDING TO 10 TO 15 FEET. * TIMING...SURF WILL PEAK BY NOON TODAY...THEN GRADUALLY DIMINISH THROUGH WEDNESDAY MORNING. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. BOATERS SHOULD EXPECT RECREATIONAL SURFERS AND BODY BOARDERS UTILIZING HARBOR CHANNELS TO ACCESS SURFING AREAS. && $$ DONALDSON
229 WHHW40 PHFO 221625 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 625 AM HST TUE JAN 22 2013 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI AND MOLOKAI AND NORTH FACING SHORES OF OAHU AND MAUI... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF OAHU AND NORTH FACING SHORES OF THE BIG ISLAND... .A NORTHWEST SWELL WILL PEAK BY NOON TODAY...PRODUCING SURF ABOVE WARNING LEVELS ALONG NORTH AND WEST FACING SHORES DIRECTLY EXPOSED TO THE SWELL AND ADVISORY LEVEL SURF ON SHORES WITH A PARTIAL EXPOSURE. THE SURF WILL DROP BELOW THE WARNING THRESHOLD BY THIS EVENING BUT CONTINUE ABOVE THE ADVISORY LEVEL THROUGH WEDNESDAY MORNING. HIZ001>003-007>009-012-013-017-019-020-230400- /O.CON.PHFO.SU.W.0002.000000T0000Z-130123T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 625 AM HST TUE JAN 22 2013 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * SURF...ALONG NORTH FACING SHORES...20 TO 25 FEET. ALONG WEST FACING SHORES...15 TO 20 FEET. * TIMING...SURF WILL PEAK BY NOON TODAY...THEN DROP BELOW THE WARNING LEVEL BY THIS EVENING. SURF WILL CONTINUE ABOVE THE ADVISORY LEVEL THROUGH WEDNESDAY MORNING. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE DANGEROUS CONDITIONS MEAN THAT ONLY HIGHLY EXPERIENCED PERSONS SHOULD ENTER THE WATER. INEXPERIENCED PERSONS SHOULD REMAIN OFF BEACHES AND ADJACENT BEACHFRONT AREAS. LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ HIZ006-230530- /O.EXT.PHFO.SU.Y.0005.130122T1625Z-130123T1600Z/ WAIANAE COAST- 625 AM HST TUE JAN 22 2013 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST WEDNESDAY... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST WEDNESDAY. * SURF...BUILDING TO 10 TO 15 FEET. * TIMING...SURF WILL PEAK BY NOON TODAY...THEN GRADUALLY DIMINISH THROUGH WEDNESDAY MORNING. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. BOATERS SHOULD EXPECT RECREATIONAL SURFERS AND BODY BOARDERS UTILIZING HARBOR CHANNELS TO ACCESS SURFING AREAS. && $$ HIZ025-230530- /O.CON.PHFO.SU.Y.0005.000000T0000Z-130123T1600Z/ BIG ISLAND NORTH AND EAST- 625 AM HST TUE JAN 22 2013 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY. * SURF...BUILDING TO 10 TO 15 FEET. * TIMING...SURF WILL PEAK BY NOON TODAY...THEN GRADUALLY DIMINISH THROUGH WEDNESDAY MORNING. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. BOATERS SHOULD EXPECT RECREATIONAL SURFERS AND BODY BOARDERS UTILIZING HARBOR CHANNELS TO ACCESS SURFING AREAS. && $$ BIRCHARD
219 WHHW40 PHFO 222309 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 109 PM HST TUE JAN 22 2013 ...HIGH SURF WARNING FOR NORTH AND WEST SHORES CANCELLED... ...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI... ...HIGH SURF ADVISORY FOR NORTH FACING SHORES OF THE BIG ISLAND AND WEST FACING SHORES OF THE BIG ISLAND... .NORTHWEST SWELL HAS PEAKED...AND WILL GRADUALLY DIMINISH BELOW ADVISORY LEVELS OVERNIGHT. HIZ001>003-007>009-012-013-017-019-020-230145- /O.CAN.PHFO.SU.W.0002.000000T0000Z-130123T0400Z/ /O.EXA.PHFO.SU.Y.0005.000000T0000Z-130123T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 109 PM HST TUE JAN 22 2013 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM HST WEDNESDAY... ...HIGH SURF WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST WEDNESDAY. THE HIGH SURF WARNING HAS BEEN CANCELLED. * SURF...ALONG NORTH FACING SHORES...LOWERING TO 18 TO 24 FEET THIS AFTERNOON...12 TO 18 FEET OVERNIGHT...AND 6 TO 10 FEET WEDNESDAY. ALONG WEST FACING SHORES...LOWERING TO 12 TO 18 FEET THIS AFTERNOON...8 TO 12 FEET OVERNIGHT...AND 3 TO 6 FEET WEDNESDAY. * TIMING...SURF WILL DIMINISH THROUGH WEDNESDAY MORNING. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. && $$ HIZ006-025-230145- /O.CON.PHFO.SU.Y.0005.000000T0000Z-130123T1600Z/ WAIANAE COAST-BIG ISLAND NORTH AND EAST- 109 PM HST TUE JAN 22 2013 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY. * SURF...ALONG NORTH FACING SHORES...10 TO 15 FEET THROUGH TONIGHT...LOWERING TO 6 TO 10 FEET WEDNESDAY. ALONG WEST FACING SHORES...LOWERING TO 8 TO 12 FEET OVERNIGHT...AND 3 TO 6 FEET WEDNESDAY. * TIMING...SURF WILL DIMINISH THROUGH WEDNESDAY MORNING. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. BOATERS SHOULD EXPECT RECREATIONAL SURFERS AND BODY BOARDERS UTILIZING HARBOR CHANNELS TO ACCESS SURFING AREAS. && $$ BIRCHARD
119 WHHW40 PHFO 222334 CCA CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 109 PM HST TUE JAN 22 2013 ...HIGH SURF WARNING FOR NORTH AND WEST SHORES CANCELLED... ...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI... ...HIGH SURF ADVISORY FOR NORTH FACING SHORES OF MAUI AND THE BIG ISLAND... .NORTHWEST SWELL HAS PEAKED...AND WILL GRADUALLY DIMINISH BELOW ADVISORY LEVELS OVERNIGHT. HIZ001>003-007>009-012-013-017-019-020-230145- /O.CAN.PHFO.SU.W.0002.000000T0000Z-130123T0400Z/ /O.EXA.PHFO.SU.Y.0005.000000T0000Z-130123T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 109 PM HST TUE JAN 22 2013 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM HST WEDNESDAY... ...HIGH SURF WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST WEDNESDAY. THE HIGH SURF WARNING HAS BEEN CANCELLED. * SURF...ALONG NORTH FACING SHORES...LOWERING TO 18 TO 24 FEET THIS AFTERNOON...12 TO 18 FEET OVERNIGHT...AND 6 TO 10 FEET WEDNESDAY. ALONG WEST FACING SHORES...LOWERING TO 12 TO 18 FEET THIS AFTERNOON...8 TO 12 FEET OVERNIGHT...AND 3 TO 6 FEET WEDNESDAY. * TIMING...SURF WILL DIMINISH THROUGH WEDNESDAY MORNING. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. && $$ HIZ006-025-230145- /O.CON.PHFO.SU.Y.0005.000000T0000Z-130123T1600Z/ WAIANAE COAST-BIG ISLAND NORTH AND EAST- 109 PM HST TUE JAN 22 2013 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY. * SURF...ALONG NORTH FACING SHORES...10 TO 15 FEET THROUGH TONIGHT...LOWERING TO 6 TO 10 FEET WEDNESDAY. ALONG WEST FACING SHORES...LOWERING TO 8 TO 12 FEET OVERNIGHT...AND 3 TO 6 FEET WEDNESDAY. * TIMING...SURF WILL DIMINISH THROUGH WEDNESDAY MORNING. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. BOATERS SHOULD EXPECT RECREATIONAL SURFERS AND BODY BOARDERS UTILIZING HARBOR CHANNELS TO ACCESS SURFING AREAS. && $$ BIRCHARD
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high surf warning went out at Jan 21, 4:26 AM HST, 5 hours 32 minutes earlier.
Area forecast discussion, Jan 21, 4:26 AM HST, 5 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HONOLULU HI 426 AM HST MON JAN 21 2013 .UPDATE... CANCELLED THE HIGH SURF ADVISORY FOR BIG ISLAND WEST SHORES. && .SYNOPSIS... A WEAK HIGH PRESSURE SYSTEM NORTH OF THE AREA WILL SLIDE TO THE NORTHEAST...AND TRADE WINDS WILL RETURN BY TONIGHT. UPPER RIDGING WILL MAINTAIN STABLE AND DRY CONDITIONS THROUGH WEDNESDAY. THE TRADE WINDS WILL GRADUALLY BRING IN MORE MOISTURE THE SECOND HALF OF THE WEEK. && .PREV DISCUSSION.../ISSUED 345 AM HST MON JAN 21 2013/ A 1019 MB HIGH IS CURRENTLY ABOUT 600 MILES NORTH OF KAUAI AND MOVING SLOWLY TO THE NORTHEAST. THE RESULTING NORTH-NORTHEASTERLY WINDS HAVE BEEN PUSHING STRATOCUMULUS CLOUDS SOUTH TOWARDS HAWAII THIS MORNING. THESE STABLE CLOUDS SHOULD BLOCK OUT A LITTLE MORE SUN TODAY THAN THE PAST FEW DAYS FOR WINDWARD AND MAUKA AREAS. WATER VAPOR LOOP SHOWS VERY STRONG SUBSIDENCE OVER THE STATE THANKS TO HIGH PRESSURE ALOFT. THE LOW INVERSION AND STRONG STABILITY WILL KEEP SHOWERS VERY SCARCE THROUGH WEDNESDAY WHEN MODELS SHOW THE RIDGE BREAKING DOWN TO A ZONAL FLOW ALOFT. BALLOON SOUNDINGS FROM EARLY THIS MORNING AT LIHUE SHOWED AN INVERSION HEIGHT OF 4500 FEET WITH PRECIPITABLE WATER VALUES AT 0.67 INCHES...ALL OF IT CONCENTRATED AT THE LOW LEVELS OF THE ATMOSPHERE. WINDS ALOFT HAVE FINALLY DROPPED BELOW ADVISORY LEVELS AT THE SUMMITS ON MAUI AND BIG ISLAND AND EXPECTING IT TO CONTINUE TO WEAKEN TODAY. THEREFORE...THE WIND ADVISORY IS CANCELLED. THE NORTH-NORTHEAST WINDS SHOULD VEER TO A TYPICAL EASTERLY TRADE WIND DIRECTION BY THE END OF TODAY...WHICH WILL THEN CONTINUE THROUGH MOST OF THIS WEEK AND WINDS WILL BE IN THE MODERATE TO FRESH RANGE. THE MORE EASTERLY COMPONENT TO THE WIND SHOULD ALLOW FOR SLIGHTLY WARMER TEMPERATURES AND MORE MOISTURE IN THE AIR. THE WEATHER PATTERN WILL REMAIN STABLE WITH LITTLE RAIN THROUGH WEDNESDAY. A BIT MORE LOW LEVEL MOISTURE ALSO BEGINS TO CARRY IN WITH THE TRADE WINDS WEDNESDAY NIGHT AND CAN EXPECT A FEW MORE WINDWARD AND MAUKA SHOWERS THROUGH THE SECOND HALF OF THE WORK WEEK. WHILE MORE SHOWERS WILL BE PRESENT...THEY/RE NOT EXPECTED TO BE MAJOR RAIN PRODUCERS. ON FRIDAY...AN UPPER TROUGH IS EXPECTED TO NOSE IN FROM THE NORTHWEST WHILE A SURFACE COLD FRONT APPROACHES THE ISLANDS. LONG-RANGE GFS AND ECMWF VARY ON THEIR SOLUTIONS THROUGH THE WEEKEND...SO CONFIDENCE REMAINS LOW ON IMPACT TO THE ISLANDS AND TIMING. && .AVIATION... STABLE LOW CLOUDS ACROSS THE ISLAND CHAIN IS INCREASING AND MAY BRING BRIEF MVFR CONDITIONS DUE TO CEILINGS. OTHERWISE...VFR CONDITIONS PREVAIL THROUGHOUT TODAY. VAD WIND PROFILE HAS SHOWN A SLIGHT INCREASE IN NORTH-NORTHEAST WIND SPEEDS. WILL CONTINUE TO MONITOR WHETHER IT MAY WARRANT THE ISSUANCE OF AN AIRMET FOR LOW LEVEL TURBULENCE. && .MARINE... WHILE DIMINISHING...THE CURRENT NORTHWEST SWELL CONTINUES TO HAVE ENOUGH ENERGY TO GENERATE ADVISORY LEVEL SURF ALONG EXPOSED SHORELINES. A HIGH SURF ADVISORY IS IN EFFECT FOR NORTH AND WEST SHORES OF NIIHAU...KAUAI...OAHU...MOLOKAI AND MAUI. WEST SHORES OF THE BIG ISLAND HAVE FALLEN BELOW CRITERIA AND HAVE CANCELLED THAT PORTION OF THE ADVISORY. ANOTHER LARGE NORTHWEST SWELL IS EXPECTED TO ARRIVE LATE THIS AFTERNOON AND EVENING...LIKELY PUSHING SURF HEIGHTS INTO WARNING LEVELS TONIGHT INTO TUESDAY MORNING. THE HIGHEST SURF WILL OCCUR DURING THE DARKNESS AND IT WILL DROP OFF FAIRLY QUICKLY TUESDAY. SINCE AN ADVISORY IS ALREADY IN EFFECT...WILL WAIT UNTIL THE NEW SWELL REACHES BUOY 51101 TO DETERMINE IF AND WHEN WE WOULD REQUIRE A SURF WARNING. CURRENT SEAS MEET SMALL CRAFT ADVISORY /SCA/ CRITERIA FOR WINDS AND SEAS IN ALL HAWAIIAN COASTAL WATER ZONES. THE INCOMING NORTHWEST SWELL WILL KEEP SEAS UP AT LEAST FOR ANOTHER DAY...SO HAVE EXTENDED THE SCA UNTIL 600 PM HST TUESDAY. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 6 PM HST MONDAY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI MAUI. SMALL CRAFT ADVISORY UNTIL 6 PM HST TUESDAY FOR ALL HAWAIIAN WATERS- && UPDATE/DISCUSSION/MARINE...FOSTER AVIATION...LUTU-MCMOORE
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 9:58 AM HST | High Surf Advisory | HFO | Hawaii | 17 hr |
Nearby
High Surf Warnings in Hawaii, 2013Every high surf warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.